question-icon

Can irregular intake of birth control pills cause abrupt bleeding and pain in the lower pelvic area?

default
Posted on Fri, 24 Aug 2018
Question: I am having bleeding even though it is not time for my period yet. I am on birth control and miss my pills all the time and take two the next day. I am experiencing pain down there and am worried if it could be pregnancy or infection.
doctor
Answered by Dr. Deepti Verma (42 minutes later)
Brief Answer:
Various Causes

Detailed Answer:
Hi,
I have gone through your question and understand the concerns.
Irregular and sudden bleeding on birth control pills can be due to the withdrawal of hormones because of the irregular intake of the pills.
Other causes can be local lesions in the vagina, cervix or uterus.
A proper internal examination by an OBGYN specialist, pap smear and ultrasound should be done to confirm the diagnosis and get further treatment accordingly.
Hope you found the answer helpful.
Regards
Dr. Deepti Verma
OBGYN
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Deepti Verma

OBGYN, Maternal and Fetal Medicine

Practicing since :2009

Answered : 5068 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can irregular intake of birth control pills cause abrupt bleeding and pain in the lower pelvic area?

Brief Answer: Various Causes Detailed Answer: Hi, I have gone through your question and understand the concerns. Irregular and sudden bleeding on birth control pills can be due to the withdrawal of hormones because of the irregular intake of the pills. Other causes can be local lesions in the vagina, cervix or uterus. A proper internal examination by an OBGYN specialist, pap smear and ultrasound should be done to confirm the diagnosis and get further treatment accordingly. Hope you found the answer helpful. Regards Dr. Deepti Verma OBGYN